My doctor prescribed Prometrium 200mg capsules. Prometrium is also progesterone and is often used to help regulate a woman's cycle. Just last year one of my employees was struggling with heavy bleeding after receiving a Depo shot. Her doctor prescribed Prometrium to her and less than a week later she said she was back to normal.
Quick answer: Have your progesterone level checked.
After taking a single Depo shot I bled for nine months....pretty much all the time. Some days I would only spot some days I'd be soaking a pad hourly.
Since I wasn't covered by health insurance I went to my local family planning clinic for my annual exam & birth control. They adminisered the Depo shot. They are also the physicians I consulted with when the bleeding started and wouldn't stop. They had no answers for me except that what I was experiencing was not a normal side effect of Depo.
Once I was able to secure better medical coverage I returned to my regular OB/GYN who diagnoised a progesterone imbalance due to the Depo shot. He explained that his practice had stopped providing Depo to patients becauce an inordinate amount had the same reaction I was having.
To fix me he gave me a prescription for a hormone that I took for ten days. (But, it only took three days on the meds to stop the bleeding.)
After the bleeding had stopped it took a little over 40 days before I had another period....this time normal. And ever since I've been back onto a normal cycle.
I would HIGHLY recommend having your hormone levels checked, specifically your progesterone, before considering a D&C.
The family planning clinic gave me a D&C trying to stop my bleeding.....I was in termendous pain for two days and it only stopped the bleeding for a little less than a week. When I did start bleeding again it was much heavier than before the D&C.
Good luck and I do hope you get better soon.View Thread